MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.7
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.7mm vticm5_13.7 implantable collamer lens of diopter -8.0/3.0/091 (sphere/cylinder/axis) as an exchange lens into the patient's right eye (od) on (b)(6) 2024.Reportedly, "lens implanted and removed as the surgeon felt that even a 13.7 size lens was small." the lens was explanted on an unknown date.The problem was resolved.The cause of the event was reported as unknown.
 
Additional Manufacturer Narrative
A4-a6: unk.H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim #(b)(4).
 
Additional Manufacturer Narrative
B1 - corrected to: product problem (e.G., defects/malfunction) in the intial mdr.B2 - required intervention to prevent permanent impairment/damage should be removed from the initial mdr.B5 - corrected to: "the reporter indicated that the surgeon implanted a 13.7mm vticm5_13.7 implantable collamer lens of diopter -8.0/3.0/091 (sphere/cylinder/axis) as an exchange lens into the patient's right eye (od) on (b)(6) 2024.Reportedly, "lens implanted and removed as the surgeon felt that even a 13.7 size lens was small." the lens was implanted and removed intraoperatively on (b)(6) 2024.Reportedly, "he is fine and happy after removal of icl." the problem was resolved.The cause of the event was reported as unknown." in the initial mdr.D6b -explant date: (b)(6) 2024 should be added to the initial mdr.H1- corrected to: malfunction in the initial mdr.H6 - health effect - impact code: 2199 should be added to initial mdr.H6 - health effect - medical device problem code: 3189 should be added to initial mdr.Claim # (b)(4).
 
Additional Manufacturer Narrative
D4 - model #: vticm5_13.2 corrected to vticm5_13.7.Claim #(b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned dry in a microcentrifuge vial.Visual inspection found haptic bent/deformed to the lens.Dimensional inspection found that the returned lens did not meet original values measured at the time of manufacturing.Claim # (b)(4).
 
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: the dhr review indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19001457
Report Number2023826-2024-01472
Device Sequence Number8434541
Product Code QCB
UDI-Device Identifier00840311315628
UDI-Public00840311315628
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVTICM5_13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/05/2024
06/10/2024
11/12/2024
02/11/2025
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/05/2024
06/10/2024
02/07/2025
04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale